Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 69, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 12, 2025, 11:09 AM MST for Pinal County, Arizona. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2025, 11:09 AM MST (18:09 UTC)
- Expired
- Sep 12, 2025, 12:00 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 11:25 AM MST | HAIL 1 | 1 Se San Manuel, AZ | Several photos and videos showing quarter size hail in San Manuel. |
| Sep 12, 11:30 AM MST | HAIL 1 | 1 Se San Manuel, AZ | Photo and video of numerous 1 inch hail stones via Facebook. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 6.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629
WUUS55 KTWC 121809
SVRTWC
AZC021-121900-
/O.NEW.KTWC.SV.W.0069.250912T1809Z-250912T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
1109 AM MST Fri Sep 12 2025
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
Southeastern Pinal County in southeastern Arizona...
* Until noon MST.
* At 1109 AM MST, a severe thunderstorm was located near Oracle,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Oracle, Mammoth, San Manuel and Campo Bonito.
This includes Route 77 between mile markers 100 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3252 11080 3257 11084 3280 11071 3280 11045
3266 11045 3252 11063
TIME...MOT...LOC 1809Z 224DEG 14KT 3258 11071
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EDWARDS2 follow-up statements
603
WWUS55 KTWC 121820
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
1120 AM MST Fri Sep 12 2025
AZC021-121900-
/O.CON.KTWC.SV.W.0069.000000T0000Z-250912T1900Z/
Pinal AZ-
1120 AM MST Fri Sep 12 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MST FOR
SOUTHEASTERN PINAL COUNTY...
At 1120 AM MST, a severe thunderstorm was located over San Manuel,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Oracle, Mammoth, San Manuel and Campo Bonito.
This includes Route 77 between mile markers 102 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3256 11076 3258 11080 3280 11071 3280 11045
3266 11045 3252 11063 3252 11066
TIME...MOT...LOC 1809Z 237DEG 21KT 3258 11070
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EDWARDS153
WWUS55 KTWC 121830
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
1130 AM MST Fri Sep 12 2025
AZC021-121900-
/O.CON.KTWC.SV.W.0069.000000T0000Z-250912T1900Z/
Pinal AZ-
1130 AM MST Fri Sep 12 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MST FOR
SOUTHEASTERN PINAL COUNTY...
At 1130 AM MST, a severe thunderstorm was located near San Manuel,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Mammoth and San Manuel.
This includes Route 77 between mile markers 110 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3252 11063 3255 11071 3280 11063 3280 11045
3266 11045
TIME...MOT...LOC 1820Z 237DEG 21KT 3262 11063
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EDWARDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:16 AM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 12, 9:16 AM MST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 916 AM MST Fri Sep 12 2025 .SYNOPSIS...Scattered afternoon and evening thunderstorms will continue today mainly from Tucson south and eastward. Gusty winds, brief heavy rain, blowing dust and lightning will be the main hazards. High temperatures will be a few degrees below normal through Saturday, then warm back to normal or a few degrees above normal. There will be a slight chance of thunderstorms southeast of Tucson on Saturday and dry conditions areawide Sunday. Temperatures warm back up a couple of degrees next week, along with a return of slight chances of afternoon and evening thunderstorms. && .UPDATE... Early morning convection continues on the leading edge of an upper level jet, associated with the deep trough sitting over southern California through northern Baja. Recent radar imagery has shown signs of mid-level rotation within these storms, indicative of moderate deep layer shear present with the incoming trough and stronger flow aloft. While these morning thunderstorms should remain sub-severe, increasing instability over the next several hours should allow for more widely scattered thunderstorms to develop with an isolated severe threat and the possibility of hail, damaging wind gusts, and heavy rainfall. This morning's satellite derived precipitable water products (especially Advected Layered Precipitable Water (ALPW)) show that the healthiest mid- level moisture for greater thunderstorm coverage remains through Cochise, Graham, and Greenlee counties. However, the 700-500mb ALPW precipitable water imagery depicts a westward shift over the previous 24 hours in its western edge through Dudleyville, Tucson, and down through Nogales. Yesterday afternoon this gradient sat just on the east side of Tucson which is where the heaviest convection ended up as well. It seems reasonable then given this westward shift in healthier mid- level moisture that Tucson will have a better opportunity at convection this afternoon-evening. That said, the southwest to northeast oriented flow will keep thunderstorm motion moving away from Tucson and any Tucson impacts will likely require thunderstorm initiation to occur west/southwest of town. This morning's high- resolution guidance paints a similar picture with likely chances through the eastern counties (40-65 percent chance) and the gradient sitting over central to eastern Pinal, Pima and through Santa Cruz counties (20-40 percent chance). && .PREV DISCUSSION... /issued 207 AM MST Fri Sep 12 2025/ Water vapor imagery shows a trough centered over the Great Basin and high pressure centered over Texas. This has resulted in a mid- level moisture gradient across southeast Arizona with above normal PWATS east of Tucson and below normal PWATs west of Tucson. Tucson moisture levels are right around normal. Because of this expect similar thunderstorm coverage to yesterday. Hi-res guidance shows scattered to numerous thunderstorms south and east of Tucson with Tucson again on the western edge of activity. Storms will be aided by the approaching trough which increases 500 mb winds to 30-35 kts. This could lead to some storms seeing strong and sustained updrafts which could lead to heavy rainfall and strong outflow winds. The 12/00Z HREF does show the possibility for a rotating storm or two east of Tucson this afternoon. Storms will likely be moving fast which could cut down some on the flash flooding threat, but will still be something to watch. Overnight the trough moves through northern Arizona and southern Utah. This could lead to some overnight convection which is supported by some members of the HREF. The bulk of this overnight activity looks to be mainly over Graham and Greenlee Counties. Saturday with the trough being further east the dry air will also be further east. Above normal moisture will be confined mainly to Cochise County. As a result storm coverage will be less than the past couple days with the best chances in Cochise County and the AZ/NM border. Sunday looks to be dry thanks to the trough scouring out moisture as it exits the region. This is a typical transitional pattern for this point in the monsoon. Temperatures will be below normal through Saturday, then rebounding to around normal or a few degrees above normal thereafter. Next week high pressure sets up to the south and east which will allow some moisture to filter back into southeast Arizona. This will lead to rain chances south and east of Tucson with the best chances along the international border and the White Mountains through mid next week. Right now Tuesday looks to be the best day for rain chances with NBM PoPs 20-40 percent. && .AVIATION...Valid through 13/12Z. SCT-BKN clouds at 8k-12k ft AGL aft 12/17Z. Scattered -SHRA/-TSRA mainly east of KTUS-KOLS-KCGZ line thru 13/04Z. KDUG and KSAD terminals have the best chances to see TSRA. Gusty and erratic winds to 45 kts possible with any thunderstorm. Otherwise, SLY/SWLY SFC wind at 10-16 kts with gusts to 20-25 kts thru 13/04Z. SFC wind less than 10 kts and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Minimum RH values will be in the 20-35 percent range through Saturday, lowering into the 15-30 percent range Sunday and Monday. Scattered showers and thunderstorms are expected from the Tucson area eastward today, with a chance of showers and thunderstorms mainly for Cochise County and east Santa Cruz County Saturday. Dry area-wide Sunday, then a slight chance of thunderstorms south and east of Tucson return again next week. Gusty and erratic winds are expected with thunderstorms. Outside of thunderstorm outflows, expect 20-foot winds to be 15 mph or less, with some afternoon/early evening gusts to around 25 mph. && && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Update...Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Sep 12, 8:36 AM MST, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
836 AM MST Fri Sep 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Flash Flood 2 NE Benson 31.98N 110.27W
09/11/2025 Cochise AZ Public
Social media report of stuck cars on
Pomerene Rd due to flash flooding.
&&
AJEThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:11 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 11, 5:25 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Sep 12, 11:25 AM MST | Severe Thunderstorm Warning | TWC | Cochise | 29 min |
| Sep 12, 11:57 AM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 48 min |
| Sep 12, 12:40 PM MST | Severe Thunderstorm Warning | TWC | Graham | 31 min |
| Sep 12, 2:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 28 min |
| Sep 12, 2:57 PM MST | Areal Flood Advisory | TWC | Cochise | 108 min |
| Sep 12, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 40 min |
| Sep 12, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 46 min |
| Sep 12, 4:44 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 54 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.